MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA PARTIAL ARTICULAR SURFACE LEFT MEDIAL SIZE E 8 MM THICKNESS; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA PARTIAL ARTICULAR SURFACE LEFT MEDIAL SIZE E 8 MM THICKNESS; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Unsealed Device Packaging (1444); Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2 : foreign country : japan.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the blister lid was difficult for the surgeon to open, so he opened it forcefully resulting in the implant falling out of the blister and dropping onto the floor, compromising it's sterility.It was also noted that the blister lid was not properly position as the heat seal was not properly sealed in one of the corners of the packaging.Attempts have been made and all available information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; d9; g1; g3; g6; h1; h2; h3; h6.The event cannot be confirmed.Visual evaluation of the device noted damage that likely occurred when the device fell to the floor.As the damage was not initially reported, no further investigation was performed.Evaluation of the returned product found the customer likely placed the retainer back into the tray incorrectly to take the pictures as there was no adhesive transfer from the tyvek lid onto the retainer and no reduction in seal width in the seal area.If the retainer was misaligned and sealed, there would be adhesive residue on the retainer lid.With neither of these issues present, it was determined that the retainer was placed correctly during the manufacturing process and photographed with incorrect placement.Sterility is considered breached as the device fell to the floor as a result of the packaging issue.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA PARTIAL ARTICULAR SURFACE LEFT MEDIAL SIZE E 8 MM THICKNESS
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21067079
Report Number0001825034-2025-00024
Device Sequence Number8399128
Product Code HSX
UDI-Device Identifier00880304818170
UDI-Public(01)00880304818170(17)271128(10)65754845
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161592
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42518200508
Device Lot Number65754845
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown